Please use this identifier to cite or link to this item:
Scopus Web of ScienceĀ® Altmetric
Type: Journal article
Title: Dynamics of two delay coupled van der Pol oscillators
Author: Li, X.
Ji, J.
Hansen, C.
Citation: Mechanics Research Communications, 2006; 33(5):614-627
Publisher: Pergamon-Elsevier Science Ltd
Issue Date: 2006
ISSN: 0093-6413
Statement of
Xinye Li, J. C. Ji and Colin H. Hansen
Abstract: In this paper, the dynamics of a system of two van der Pol oscillators with delayed position and velocity coupling is studied by the method of averaging together with truncation of Taylor expansions. According to the slow-flow equations, the dynamics of 1:1 internal resonance is more complex than that of non-1:1 internal resonance. For 1:1 internal resonance, the stability and the number of periodic solutions vary with different time delay for given coupling coefficients. The condition necessary for saddle-node and Hopf bifurcations for symmetric modes, namely in-phase and out-of-phase modes, are determined. The numerical results, obtained from direct integration of the original equation, are found to be in good agreement with analytical predictions.
Keywords: non-linear dynamics; coupled van der Pol oscillators; time delay; bifurcation; stability
RMID: 0020060652
DOI: 10.1016/j.mechrescom.2005.09.009
Appears in Collections:Mechanical Engineering publications
Environment Institute publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.